Alert archive / Idaho / Lake Wind Advisories in 2008
Lake Wind Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Jun 2, 2008, 2:36 AM MDT. It took effect at Jun 2, 2008, 2:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 2:36 AM MDT (08:36 UTC)
- In effect from
- Jun 2, 2008, 2:00 PM MDT
- Expired
- Jun 2, 2008, 8:51 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 020836 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 236 AM MDT MON JUN 2 2008 ...AN APPROACHING UPPER LEVEL TROUGH WILL INCREASE WINDS ALOFT OVER THE SNAKE PLAIN TO AROUND 20 MPH. STEEP LAPSE RATES THIS AFTERNOON WILL ALLOW GOOD DOWNWARD MIXING OF THE WINDS. IDZ021-022045- /O.NEW.KPIH.LW.Y.0021.080602T2000Z-080603T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 236 AM MDT MON JUN 2 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. WINDS OVER THE AMERICAN FALLS RESERVOIR WILL REACH 15 MPH WITH GUSTS AROUND 20 MPH THIS AFTERNOON AND EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
2 follow-up statements
000 WWUS75 KPIH 022018 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT MON JUN 2 2008 ...AN APPROACHING UPPER LEVEL TROUGH WILL INCREASE WINDS ALOFT OVER THE SNAKE PLAIN TO AROUND 20 MPH. STEEP LAPSE RATES THIS AFTERNOON WILL ALLOW GOOD DOWNWARD MIXING OF THE WINDS. IDZ021-030300- /O.CON.KPIH.LW.Y.0021.000000T0000Z-080603T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 218 PM MDT MON JUN 2 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE WINDS OVER THE AMERICAN FALLS RESERVOIR TO REMAIN AROUND 15 MPH SUSTAINED WITH GUSTS AROUND 20 MPH INTO THE EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS75 KPIH 030251 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 851 PM MDT MON JUN 2 2008 IDZ021-030400- /O.CAN.KPIH.LW.Y.0021.000000T0000Z-080603T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 851 PM MDT MON JUN 2 2008 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE WIND ADVISORY. WIND SPEEDS ACROSS THE AMERICAN FALLS RESERVOIR HAVE FALLEN BELOW 15 MPH AND THUS THE LAKE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 1, 1:28 PM MDT, 13 hours 8 minutes earlier.
Area forecast discussion, Jun 1, 1:28 PM MDT, 13 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 128 PM MDT SUN JUN 1 2008 .DISCUSSION... ACTIVE WEATHER CONTINUES THROUGH THE FORECAST WITH WAVES OF SYSTEMS COMING ONSHORE AND MOVING THROUGH THE AREA. A LOW PRESSURE SYSTEM IS CURRENTLY MOVING ONTO THE WASHINGTON COAST. THIS SYSTEM WILL SLOWLY MARCH ACROSS THE AREA TONIGHT AND MONDAY. AS IT DOES SO...THE AREA WILL CONTINUE TO HAVE GOOD CHANCES FOR SCATTERED TO NUMEROUS THUNDERSTORMS. SOME OF THESE STORMS COULD BE MARGINALLY SEVERE WITH GUSTY WINDS AND SMALL HAIL. THE BEST CHANCES FOR ACTIVITY WILL BE DURING PEAK HEATING...AFTERNOON AND EVENING. A SHORTWAVE RIDGE WILL PASS OVER THE AREA ON TUESDAY. MOISTURE APPEARS TO BE MOVING INTO THE REGION A BIT FASTER THAN PREVIOUS MODEL RUNS...THUS HAVE SLIGHTLY INCREASED CHANCES ON TUESDAY. A STRONGER LOW PRESSURE SYSTEM IS EXPECTED TO ARRIVE TUESDAY NIGHT AND LINGER THROUGH WEDNESDAY AND INTO THURSDAY. THE BEST CHANCES FOR RAIN WILL BE ON WEDNESDAY AND QPF AMOUNTS COULD BE RELATIVELY IMPRESSIVE WITH A QUARTER TO HALF AN INCH OF RAINFALL POSSIBLE ON WEDNESDAY. COOLER TEMPS CAN BE EXPECTED FOR THE LATTER PART OF THE WEEK AS A COLD FRONT PUSHES THROUGH WEDNESDAY. THE WEATHER IS EXPECTED TO REMAIN BELOW NORMAL ON TEMPS AND ACTIVE IN THE EXTENDED AS A BROAD UPPER TROUGH PERSISTS OVER THE PACIFIC NORTHWEST. && .AVIATION...AN UPPER LOW MOVING INTO THE PAC NW THIS EVENING AND OVERNIGHT WILL DOMINATE THE REGION INTO MONDAY. PACIFIC MOISTURE WITH THE SOUTHWEST FLOW OVER IDAHO AHEAD OF THE UPPER LOW WILL CONTINUE THE TREND OF THE PAST FEW DAYS WITH ISOLD AFTN/EVE THUNDERSTORMS IN THE VALLEYS AND SCATTERED THUNDERSTORMS IN THE MOUNTAINS. VFR CONDITIONS TO PREVAIL...WITH MVFR POSSIBLE IN HEAVIEST THUNDERSTORM ACTIVITY. VLP && .FIRE WEATHER...AN UPPER LOW MOVING INTO THE PACIFIC NORTHWEST TODAY WILL DOMINATE THE REGION INTO MONDAY. PACIFIC MOISTURE WITH THE SOUTHWEST FLOW OVER IDAHO AHEAD OF THE UPPER LOW WILL CONTINUE THE TREND OF THE PAST FEW DAYS WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN THE VALLEYS AND SCATTERED THUNDERSTORMS IN THE MOUNTAIN. HUMIDITY READINGS WILL REMAIN MODERATE TO HIGH IN THE AFTERNOON. PRECIPITATION AND COOLER CONDITIONS ARE EXPECTED INTO THE MIDDLE OF THIS WEEK...WITH A GOOD SHOT OF MOISTURE ON WEDNESDAY. VLP && .HYDROLOGY... SNOWMELT AND LOCALLY HEAVY RAIN CONTINUES TO BE A CONCERN TODAY AND WELL INTO THE EARLY PART OF THE UPCOMING WEEK FOR AREA STREAMS AND RIVERS. THE HENRYS FORK AT REXBURG APPEARS TO BE RUNNING BETWEEN 9.0 AND 9.5 FT AND WILL SLOWLY RISE TO ABOVE FLOOD STG WITHIN THE NEXT 48 HOURS. FLOOD WARNING REMAINS IN PLACE UNTIL FURTHER NOTICE. ONCE AGAIN THE BOTTOM LINE IS TO BE CAREFUL AROUND SOME OF THE RIVERS AND STREAMS ESPECIALLY WHERE HIGHER LEVELS ARE CURRENTLY TAKING PLACE. && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 3:36 AM MDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 336 AM MDT SUN JUN 1 2008 IDZ017>025-031-032-020945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 336 AM MDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE HENRYS FORK OF TH SNAKE RIVER NEAR REXBURG UNTIL FURTHER NOTICE. PLEASE SEE BOIFLSPIH FOR THE LATEST INFORMATION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ACROSS THE REGION LATER TODAY AND EVENING. SMALL RAIN...BRIEF DOWNPOURS AND GUSTY DOWNBURST WINDS ARE POSSIBLE ALTHOUGH NO SEVERE WEATHER IS EXPECTED AT THIS TIME. WINDS WILL PICK UP IN THE AFTERNOON WITH SPEEDS OF 10 TO 20 MPH EXPECTED ACROSS THE SNAKE PLAIN BY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WARNING REMAINS IN EFFECT FOR THE HENRYS FORK OF TH SNAKE RIVER NEAR REXBURG UNTIL FURTHER NOTICE. PLEASE SEE BOIFLSPIH FOR THE LATEST INFORMATION. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON MONDAY. HAIL...BRIEF DOWNPOURS AND GUSTY DOWNBURST WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS. AT THIS TIME...STORMS SHOULD STAY BELOW SEVERE LIMITS BUT INTERESTED PARTIES WILL NEED TO STAY UP TO DATE WITH THE LATEST FORECASTS IN CASE THE SITUATION CHANGES. MUCH COOLER WEATHER ALONG WITH PERIODIC SHOWERS AND THUNDERSTORMS IS FORECASTED FOR THE REST OF THE UPCOMING WEEK AS A SERIES OF STORM SYSTEMS WILL AFFECT THE WESTERN UNITED STATES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Lake Wind Advisories in Idaho, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.